Aa
A
A
Close
Avatar_universal
getting off clonazepam
Am on  clonazepam  .5mg for the last  3yrs or so..My doctor is weening me off it.Half  in  the am ,half at night for 2 weeks .then just half in am for 2 weeks and then stopping. Is  this the best way to go with the least withdrawl side effects...cause am reading about going down to .25mgs should i consdier that.
It is confusing....I know it's a small dose compared to most  people,but am still worried about side effects.
       thanks,
            mike
Cancel
9 Answers
Page 1 of 1
349780_tn?1309637558
Seems very fast to come off such a tablet. Normally it would be done over a longer period of time. Let your body adjust to the new amount. Not just for 2 weeks. Can be stretched out a bit longer. And tablets broken up even smaller. To lessen withdrawls. If nervous have a word with your doctor about how you would prefer to do things. I'm no doctor. He's the expert. But don't be afraid to ask him.
Comment
Cancel
349780_tn?1309637558
Comment
Comment
Submit Comment
Avatar_universal
Is it really just your doctor weening you off or is this a decision you have both made?  You should be allowed to take as long as you need to ween yourself, and that may in fact require more increments than just the one increment you are considering.  At the very least I would go from half in the am/pm (2-4 weeks), to half in the am/ half every other pm (2-4 weeks), to half in the am (2-4 weeks), to half every other am (2-4 weeks)
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
537497_tn?1292556656
what are the side effects?
i've been taking it for awhile now too.. so what should i expect when i stop?
Comment
Cancel
537497_tn?1292556656
Comment
Comment
Submit Comment
547573_tn?1234659310
Namaste,

If this is the schedule your doctor has given you and you don't seem to be experiencing any withdrawal effects, I'd continue with what he recommended.

If however, you find yourself suffering from witthdrawal symptoms, you need to get with your doctor and adjust your schedule for discontinuing the medication.

Michael
Comment
Cancel
547573_tn?1234659310
Comment
Comment
Submit Comment
Avatar_universal
I have been on Klonopin for 10 years. I was on 4x 0.5 mg daily and went to 0.065mg twice daily in a period of 2 years, had relapses and severe withdrawals. I don't know what to do at this point, some tells me to use titration to reduce every two weeks others to take it every other day and my doctor tells me to up the dose again and stay on it because of the panic attacks and anxiety. I have had severe side effects from this medication in the past 4 years and would like to get off. Any suggestion at what to do next? Welcome any comments.
Natalie
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
i gave up drinkin in october 2005,made 2 E.R. visits and was immediately put on clonazepam for anxiety/panic disorder.i take 0.5 mg 3x a day since,i want to get off this medication as i learned it is a narcotic in the AA program!my own experience w/others on it they always had dose raised and i never did`i am hoping to wean myself off very slowly real soon as i dont like drugs in my body.I also take 50mg of trazadone at night to sleep and find that works good enough for even depression and anxiety as well.Good Luck!
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
I understand that the Ashton method is the way to go which is a transition program using Valium.

http://www.benzo.org.uk/manual/bzcha02.htm

http://www.benzo.org.uk/manual/bzsched.htm

~I've been researching this option. The only thing is, I've only been on Kpin for 3 months and this schedule is a year long (give or take). So, I don't know if it's applicable to my case.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
yep i have been on lowest dose and dr said it would take over a year to wean me off of it.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
getting off clonazepam
Submit Answer
A
A
Recent Activity
675718_tn?1449992146
Blank
drifter0213 commented on 0213
28 mins ago
675718_tn?1449992146
Blank
drifter0213 commented on 0213
29 mins ago
4522800_tn?1449169377
Blank
VICourageous commented on 0213
43 mins ago
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar_m_tn
Blank
LRon
MI
675718_tn?1449992146
Blank
drifter0213
El Paso, TX
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_m_tn
Blank
anxiety860
973741_tn?1342346373
Blank
specialmom
Avatar_f_tn
Blank
sunny1018
Greencastle, PA
Anxiety Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Anxiety Answerers
Avatar_m_tn
Blank
LRon
MI
675718_tn?1449992146
Blank
drifter0213
El Paso, TX
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_m_tn
Blank
anxiety860
973741_tn?1342346373
Blank
specialmom
Avatar_f_tn
Blank
sunny1018
Greencastle, PA